← Return to "Inappropriate Sinus Tachycardia"

Discussion
warpedtrekker (@warpedtrekker)

"Inappropriate Sinus Tachycardia"

Heart & Blood Health | Last Active: Feb 2, 2019 | Replies (6)

Comment receiving replies
@predictable

Your concern about tachycardia is understandable, @warpedtrekker. As your explain it, a few questions arise that you may wish to discuss in detail with your cardiologist or another cardiologist willing to give you second opinions. First, the diagnosis of "inappropriate sinus tachycardia" is specific to a set of conditions recognizable by a good cardiologist. Has your doctor wondered whether your tachycardia is related to surges of adrenalin — or some other seemingly separate condition — that might cause your heart rate to leap up? What role does Bystolic (a drug related to adrenalin) play in your situation? Second, Multaq is advertised as a treatment for patients who once had A-fib. Is that true in your case, but you no longer show signs of it? This question is suggested by your recent EKG and Echocardiogram results, which both show "normal" results.

Your resting heart rate of 70-80 is much like mine; mine also used to be 50-60 until my A-fib diagnosis four years ago. I don't have tachycardia symptoms like yours, but if I did, I would have detailed discussions with two qualified physicians — separately.

Jump to this post


Replies to "Your concern about tachycardia is understandable, @warpedtrekker. As your explain it, a few questions arise that..."

I have seen my primary cardiologist, and then went to two different ones to get second and third opinions. They all had no answer really, why my heart does that. My Electrophysiologist said that "for whatever reason", my brain is telling my sinus node to speed up my heart rate. One doctor did mention possible Adrenaline causing it. But I've had all kinds of blood work done, and my Adrenaline and Thyroid are currently normal. I was also tested for pheochromocytoma and that was negative.

Yes, the EKG/Echo was normal. I assume because I'm on Multaq that is regulating my heart so it wont go back into AFIB. Although my doctor thinks I should try to stop Multaq and see what happens. If it goes back into AFIB, may need to get an ablation at some point.

I'm taking Bystolic, mainly to help control heart rate, and to counteract potential "Long QTC" that Multaq can cause. My blood pressure is fine, and usually 110/70 or so. Although when I have these tachycardia episodes, it will shoot up to 150/100 easily.

Today I had unusual high resting heart rate. 95-105bpm. Usually around 100bpm, just sitting down at my desk at work. It stayed there all afternoon, until I took my nightly Bystolic and Multaq. Basically my heart rate will just "stick" at a high rate and stay there for hours. I don't know why. It makes me feel uneasy. So sometimes I take a half-tablet "Klonopin" to see if it is anxiety driven, or an extra "Bystolic" per my doctor. It will then sometimes go back down to normal.

Is taking beta blockers the only treatment for IST? Or would I need an ablation?